Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 25, 2009, 1:07 AM CST for Cass County, Mason County, Illinois. It took effect at Dec 25, 2009, 12:00 PM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 1:07 AM CST (07:07 UTC)
- In effect from
- Dec 25, 2009, 12:00 PM CST
- Expired
- Jan 1, 2010, 8:59 PM CST
- In force
- 7 days
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Cass County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River near Chandlerville (CDLI2).
- Action stage
- 454 ft
- Minor stage
- 456.6 ft
- Moderate stage
- 459 ft
- Major stage
- 462 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 24, 11:21 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 24, 11:21 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1121 PM CST THU DEC 24 2009 .DISCUSSION... ISSUED 857 PM CST THU DEC 24 2009 HOURLY TEMPS AND OVERNIGHT LOW TEMPS NEED TO BE ADJUSTED TONIGHT TO ACCOUNT FOR CURRENT TRENDS AND WHAT IS EXPECTED OVERNIGHT AND INTO TOMORROW. BASED ON CURRENT RADAR TRENDS AND NEW MODEL OUTPUT...WILL LIKELY EXTENDED FLOOD WATCH TIL 6AM IN MORNING. RAIN WILL STILL TAPER OFF AND DIMINISH AFTER MIDNIGHT BUT FLOODING POTENTIAL WILL LIKELY CONTINUE UNTIL MORNING. CLOUD COVER...POPS AND WINDS ALL LOOK OK. AUTEN && .AVIATION... ISSUED 1121 PM CST THU DEC 24 2009 PCPN WILL CONTINUE OVERNIGHT AND THEN BECOME MORE SCATTERED AS DRY SLOT PUSHES INTO THE REGION. PCPN WILL REMAIN IN LIQUID FORM AS THE SYSTEM CONTINUES TO LIFT NORTH. EXPECT PCPN TO CHANGE TO ALL SNOW FROM SOUTHWEST TO NORTH AS THE COLD AIR GETS WRAPPED AROUND THE LOW IN THE SOUTH FIRST AND THEN PROGRESSES NORTH DURING THE DAY. EXPECTING IT TO CHANGE AT SPI FIRST AROUND 16Z AND THEN MOVE NORTH WITH PIA AND BMI LAST AT AROUND 18-19Z. CMI COULD BE LATER AS WELL DEPENDING ON HOW FAST THE COLD AIR MOVES EAST. SNOW IN THE AFTERNOON WILL BE SCATTERED AND SHOWERY BUT CONTINUE INTO THE EVENING HOURS. WINDS WILL BE EASTERLY THEN SOUTHEAST THEN SWITCH TO SOUTHERLY TO SOUTHWESTERLY TOMORROW MORNING AND INTO THE AFTERNOON. AUTEN && .PREV DISCUSSION... ISSUED 300 PM CST THU DEC 24 2009 MAIN FORECAST CONCERNS TODAY REVOLVE AROUND ONGOING MAJOR WINTER STORM SYSTEM. THESE CONCERNS INCLUDE HOW MUCH RAIN WILL STILL FALL IN OUR AREA...WHEN PRECIPITATION WILL CHANGE OVER TO SNOW...HOW MUCH SNOW WILL FALL AS THE SYSTEM VERY SLOWLY PULLS AWAY HEADING INTO THE WEEKEND...AND HOW WINDY IT WILL BE. 12Z MODELS IN GOOD OVERALL AGREEMENT WITH ONGOING SYSTEM...SO DO NOT REALLY HAVE A PREFERRED SOLUTION. SHORT TERM...TONIGHT THROUGH SUNDAY...WE ARE CURRENTLY SEEING THE MAIN EVENT WITH RESPECT TO THE STORM IMPACTS OVER CENTRAL AND SOUTHEAST ILLINOIS. A PLUME OF RICH MOISTURE IS STREAMING NORTH FROM THE GULF OF MEXICO TO THE EAST OF THE MAIN SYSTEM. STRONG/DEEP ISENTROPIC ASCENT AND UPPER DIFFLUENCE ARE BOTH HELPING TO EFFICIENTLY WRING THIS MOISTURE OUT IN THE FORM OF MODERATE TO HEAVY RAIN. THE SURFACE LOW...CURRENTLY CENTERED OVER ARKANSAS...WILL LIFT INTO MIDWEST/GREAT LAKES TONIGHT AND LINGER THROUGH MUCH OF THE WEEKEND. THE STRONG UPPER LOW...CURRENTLY DRIVING THE SURFACE LOW...WILL LIFT NORTHEAST FROM THE SOUTHERN PLAINS TONIGHT. THEN...THIS UPPER LOW WILL DUMBBELL AROUND ANOTHER VIGOROUS WAVE THAT IS STARTING TO DIVE INTO THE NORTHERN PLAINS. THESE TWO UPPER FEATURES WILL DEVELOP INTO A MUCH LARGER UPPER LOW THAT WILL BE VERTICALLY STACKED OVER THE SURFACE LOW. EXPECT RAINS TO CONTINUE THROUGH THE NIGHT...THOUGH THEY SHOULD BEGIN TO TAPER OFF OVERNIGHT AS THE RICHER MOISTURE PUSHES OFF TO OUR EAST. FOR THIS REASON...WILL CONTINUE TO LET THE FLOOD WATCH EXPIRE AT MIDNIGHT. THE DRY SLOT ASSOCIATED WITH THE SOUTHERN PLAINS WAVE WILL ARRIVE BY CHRISTMAS MORNING AND GREATLY REDUCE THE MEASURABLE PRECIPITATION. THE COLD AIR THAT IS ASSOCIATED WITH THIS FEATURE WILL ALSO CHANGE ANY LINGERING RAINFALL OVER TO SNOW CHRISTMAS MORNING. ONCE THE SNOW SHOWERS BEGIN CHRISTMAS DAY...THEY WILL BE WITH US PERIODICALLY THROUGH THE WEEKEND. THE VERTICALLY STACKED SYSTEM WILL KEEP US IN DEEP CYCLONIC FLOW...WITH OCCASIONAL ENHANCEMENTS IN LIFT/MOISTURE DEPTH AS IMPULSES ROTATE AROUND THE SYSTEM. HOWEVER...THERE ARE A COUPLE THINGS GOING AGAINST MUCH IN THE WAY OF SNOW ACCUMULATION FRIDAY INTO SUNDAY. FIRST...THE MOISTURE DEPTH IS EXPECTED TO BE SHALLOW FOR MUCH OF THE TIME AND SHOULD NOT SUPPORT MORE THAN FLURRIES. SECOND...THE AIR MASS OVERHEAD DURING THE PERIOD WILL BE VERY COLD AND SHOULD RESULT IN SMALL SNOW FLAKES THAT WILL NOT ACCUMULATE MUCH. SO...HAVE KEPT SNOW CHANCES NO HIGHER THAN THE CHANCE CATEGORY. HOWEVER...USED SCATTERED WORDING RATHER THAN CHANCE SINCE IT WILL SNOW...JUST NOT VERY MUCH. AS FAR AS WIND CONCERNS...WHILE IT WILL BE WINDY THE NEXT FEW DAYS...WE SHOULD STAY BELOW ADVISORY CRITERIA. THE STRONGEST WINDS AT THE MOMENT ARE JUST WEST AND EAST OF THE MAIN SURFACE LOW. BY THE TIME THE SURFACE LOW GETS HERE BY EARLY FRIDAY...IT WILL BE STARTING TO OCCLUDE AND RESULT IN WEAKER WINDS ACROSS THE MIDWEST. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS/ENSEMBLES IN REASONABLE AGREEMENT THROUGH THE PERIOD. THE LARGE UPPER/SURFACE LOW THAT WILL BE WITH US THROUGH MUCH OF THE WEEKEND WILL FINALLY DEPART... RESULTING IN MAINLY DRY WEATHER AND MODERATING TEMPERATURES. THE MEAN UPPER FLOW WILL SPLIT AGAIN AFTER THE CURRENT SYSTEM DEPARTS...WITH THE MAIN ENERGY IN THE FLOW STAYING TO OUR NORTH AND SOUTH. HOWEVER...A WEAK IMPULSE...AND ASSOCIATED RISK OF SNOW...IS EXPECTED TO ARRIVE BY WEDNESDAY/THURSDAY. HAVE ADDED A SLIGHT CHANCE OF SNOW TO COVER THIS POTENTIAL...THOUGH THE BETTER PRECIPITATION CHANCES WILL STAY MORE CLOSELY TIED TO TO THE SOUTHERN STREAM OF THE JET NEAR THE GULF COAST. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 AM CST FRIDAY FOR ILZ027>031-036>038-040>057- 061>063-066>068-071>073. FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ILZ051. &&
Hazardous weather outlook, Dec 24, 2:43 PM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 243 PM CST THU DEC 24 2009 ILZ027>031-037-038-045-046-251200- CHAMPAIGN-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-VERMILION- WOODFORD- 243 PM CST THU DEC 24 2009 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THROUGH TONIGHT...WITH ADDITIONAL AMOUNTS OF RAIN OF A HALF TO 1 INCH WITH LOCALLY HIGHER AMOUNTS BY MIDNIGHT. THIS AMOUNT OF RAIN...FALLING ON A PARTIALLY FROZEN GROUND FROM I-74 NORTH...WILL LIKELY LEAD TO LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS INCLUDING RIVERS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE SYSTEM PUSHES FURTHER NORTHEAST ON CHRISTMAS DAY...COLDER AIR WILL BE DRAWN INTO THE REGION...CAUSING LINGERING RAIN OR DRIZZLE TO CHANGE TO LIGHT SNOW OR FLURRIES. TEMPERATURES DROPPING BELOW FREEZING BY AFTERNOON CHRISTMAS DAY...COUPLED WITH THE FALLING SNOW...COULD PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>044-047>057-061>063-066>068-071>073-251200- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY- 243 PM CST THU DEC 24 2009 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH TONIGHT...WITH ADDITIONAL AMOUNTS OF RAIN BETWEEN A HALF AND 1 INCH BY MIDNIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS INCLUDING RIVERS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE SYSTEM PUSHES FURTHER NORTHEAST ON CHRISTMAS DAY...COLDER AIR WILL BE DRAWN INTO THE REGION...CAUSING LINGERING RAIN OR DRIZZLE TO CHANGE TO LIGHT SNOW OR FLURRIES. TEMPERATURES DROPPING BELOW FREEZING BY AFTERNOON CHRISTMAS DAY...COUPLED WITH THE FALLING SNOW...COULD PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
In the hours before
Local storm report, Dec 24, 10:28 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
12/24/2009 M1.05 INCH LOGAN IL CO-OP OBSERVER
SINCE 6 AM
&&
JRPLocal storm report, Dec 24, 10:45 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1045 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN HENRY 41.11N 89.36W
12/24/2009 M1.65 INCH MARSHALL IL EMERGENCY MNGR
STILL RAINING. LOTS OF PONDING OF WATER IN TOWN DUE TO
STORM DRAINS BEING FROZEN OVER.
&&
AUTENLocal storm report, Dec 24, 11:33 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
12/24/2009 M1.84 INCH MENARD IL MESONET
MEASURED SINCE 2315 HRS ON 12/22/09
1130 PM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
12/24/2009 M1.91 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL SO FAR
&&
JRPLocal storm report, Dec 24, 11:35 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1135 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN HOPEDALE 40.42N 89.42W
12/24/2009 M1.27 INCH TAZEWELL IL MESONET
36 HOUR RAINFALL TOTAL
0145 PM HEAVY RAIN NEWMAN 39.80N 87.99W
12/24/2009 M1.08 INCH DOUGLAS IL MESONET
36 HOUR RAINFALL TOTAL
0230 PM HEAVY RAIN LANE 40.13N 88.85W
12/24/2009 M1.54 INCH DE WITT IL MESONET
36 HOUR RAINFALL TOTAL
0315 PM HEAVY RAIN WATSON 39.03N 88.57W
12/24/2009 M1.31 INCH EFFINGHAM IL MESONET
36 HOUR RAINFALL TOTAL
0330 PM HEAVY RAIN PANA 39.39N 89.08W
12/24/2009 M1.84 INCH CHRISTIAN IL MESONET
36 HOUR RAINFALL TOTAL
0350 PM HEAVY RAIN CHAMPAIGN 40.11N 88.26W
12/24/2009 M1.48 INCH CHAMPAIGN IL MESONET
36 HOUR RAINFALL TOTAL
0415 PM HEAVY RAIN PEORIA 40.74N 89.61W
12/24/2009 E1.82 INCH PEORIA IL MESONET
36 HOUR RAINFALL TOTAL AT FOREST PARK NATURE CENTER IN
PEORIA
0423 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
12/24/2009 M2.27 INCH SHELBY IL MESONET
STORM TOTAL SO FAR
0424 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
12/24/2009 M1.54 INCH MENARD IL MESONET
STORM TOTAL SO FAR
0432 PM HEAVY RAIN MORTON 40.61N 89.47W
12/24/2009 M1.64 INCH TAZEWELL IL CO-OP OBSERVER
STORM TOTAL SO FAR
0449 PM HEAVY RAIN MATTOON 39.48N 88.37W
12/24/2009 M1.45 INCH COLES IL MESONET
STORM TOTAL SO FAR. STANDING WATER COVERS SOME COUNTRY
ROADS. NO WATER PROBLEMS ON PRIMARY ROADS.
0555 PM HEAVY RAIN 2 S CHESTNUT 40.04N 89.20W
12/24/2009 M2.22 INCH LOGAN IL MESONET
STORM TOTAL SO FAR
0623 PM HEAVY RAIN CHENOA 40.74N 88.72W
12/24/2009 M1.29 INCH MCLEAN IL CO-OP OBSERVER
0820 PM HEAVY RAIN EUREKA 40.72N 89.28W
12/24/2009 M1.30 INCH WOODFORD IL MESONET
STORM TOTAL SO FAR
1007 PM HEAVY RAIN 2 N GERMANTOWN HILLS 40.80N 89.47W
12/24/2009 M1.65 INCH WOODFORD IL MESONET
STORM TOTAL SO FAR
1027 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
12/24/2009 M1.05 INCH LOGAN IL CO-OP OBSERVER
SINCE 6 AM
1040 PM HEAVY RAIN HENRY 41.11N 89.36W
12/24/2009 M1.65 INCH MARSHALL IL EMERGENCY MNGR
STILL RAINING. LOTS OF PONDING OF WATER IN TOWN DUE TO
STORM DRAINS BEING FROZEN OVER.
1130 PM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
12/24/2009 M1.91 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL SO FAR
1130 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
12/24/2009 M1.84 INCH MENARD IL MESONET
MEASURED SINCE 2315 HRS ON 12/22/09
&&
JRPLocal storm report, Dec 25, 12:50 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST FRI DEC 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN PETERSBURG 40.01N 89.85W
12/24/2009 M0.00 INCH MENARD IL MESONET
STORM TOTAL RAINFALL AS OF 11 PM...2.59 INCHES...STILL
RAINING. SWOP REPORT
&&
SMITHLocal storm report, Dec 25, 12:50 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST FRI DEC 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN PETERSBURG 40.01N 89.85W
12/24/2009 M2.59 INCH MENARD IL MESONET
STORM TOTAL RAINFALL AS OF 11 PM...2.59 INCHES...STILL
RAINING. SWOP REPORT
&&
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:44 PM CST | River Flood Warning | ILX | Fulton, Knox | 3 days |
| Dec 24, 9:49 PM CST | River Flood Warning | ILX | Piatt | 5 days |
| Dec 24, 10:12 PM CST | River Flood Warning | ILX | Lawrence | 8 days |
| Dec 25, 1:01 AM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 62 hr |
| Dec 25, 3:50 AM CST | Special Weather Statement | ILX | DeWitt, Logan, Macon, Moultrie, Piatt | 85 min |
| Dec 25, 6:18 AM CST | River Flood Warning | ILX | Fulton, Mason | 6 days |
| Dec 25, 6:41 AM CST | River Flood Warning | ILX | Cass, Mason, Menard | 5 days |
| Dec 25, 2:19 PM CST | River Flood Warning | ILX | Fulton | 70 hr |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.